MAUDE Adverse Event Report: SOFRADIM PRODUCTION SAS PARIETEX; MESH, SURGICAL, POLYMERIC

SOFRADIM PRODUCTION SAS PARIETEX; MESH, SURGICAL, POLYMERIC
Model Number PCO3728X
Medical Device Problem Codes Migration or Expulsion of Device (1395); Adverse Event Without Identified Device or Use Problem (2993); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Wound Dehiscence (1154); Abscess (1690); Adhesion(s) (1695); Bacterial Infection (1735); Erosion (1750); Fistula (1862); Unspecified Infection (1930); Necrosis (1971); Sepsis (2067); Seroma (2069); Hernia (2240); Impaired Healing (2378); Unspecified Tissue Injury (4559); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Type of Reportable Event Death
Additional Manufacturer Narrative
(b)(4).Concomitant product: securestrap (product id: strap25, lot no: lez828), securestrap (product id: strap25, lot no: lcm323), pco3728x parietex pcox 37x28cm x1 (prc0045x), sym15 stex rnd 15cm x1 (ppj1040x).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The patient¿s attorney alleged a deficiency against the device.The product was used for therapeutic treatment of a ventral hernia.It was reported that after the implant, the patient experienced exposed mesh, wound dehiscence, non-healing wound, chronic abdominal wound, erosion of mesh into bowel, mesh infection, fistula, recurrence, adhesions, abscess, seroma, poorly incorporated mesh, mesh migration, loss of domain, positive for pyoderma gangrenosum, sepsis, death, and necrotic tissue.Post-operative patient treatment included revision surgeries, mesh resutured, wound vac, wound debridement, removal of mesh, split-thickness skin graft, and hernia repair with new mesh, incision/drainage of abscess, evacuation of seroma, takedown of adhesions, small bowel resection, anastomosis, right flank abdominoplasty with advancement flaps of muscle and skin, transported to the icu, remained intubated because of long duration of open abdomen/comorbidities, and excision of necrotic tissue.Information received indicates the patient is now deceased, due to sepsis.

Brand Name
PARIETEX
Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
SOFRADIM PRODUCTION SAS
116 avenue du formans
trevoux 01600
FR  01600
MDR Report Key11859998
Report Number9615742-2021-01335
Device Sequence Number3973028
Product Code FTL
UDI-Device Identifier10884521179653
UDI-Public10884521179653
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K110815
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2022
Device Model NumberPCO3728X
Device Catalogue NumberPCO3728X
Device Lot NumberPRC0045X
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/05/2021
Initial Report FDA Received Date05/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Hospitalization; Required Intervention;
Patient Age50 YR
Patient Weight160